Rhabdomyolysis in a patient with lung cancer with sintilimab-induced overlap syndrome and hypothyroidism: A case report.

IF 2.3
Experimental and therapeutic medicine Pub Date : 2026-02-17 eCollection Date: 2026-04-01 DOI:10.3892/etm.2026.13110
Bingyi Chen, Yi Liu, Qin Zeng, Shitong Yan, Xiujuan Liu, Quanlin Zhao
{"title":"Rhabdomyolysis in a patient with lung cancer with sintilimab-induced overlap syndrome and hypothyroidism: A case report.","authors":"Bingyi Chen, Yi Liu, Qin Zeng, Shitong Yan, Xiujuan Liu, Quanlin Zhao","doi":"10.3892/etm.2026.13110","DOIUrl":null,"url":null,"abstract":"<p><p>The use of immune checkpoint inhibitors (ICIs) has significantly improved outcomes in advanced malignancies, although these may induce immune-related adverse events (irAEs) involving multiple organ systems. The present case study reported on a 65-year-old man with squamous cell lung carcinoma who developed bilateral limb edema, profound fatigue and muscle weakness following chemotherapy, immunosuppressive therapy and iodine-125 brachytherapy. Laboratory tests revealed markedly elevated levels of creatine kinase and other muscle enzymes, overt hypothyroidism and positive antinuclear antibodies, consistent with overlapping immune-mediated myopathy and endocrine dysfunction. The patient was treated with diuretics, levothyroxine and tapering glucocorticoids, which led to a resolution of the symptoms, the normalization of enzyme levels and restoration of thyroid function. The excessive immune activation associated with ICI therapy, in combination with the hypometabolic state caused by hypothyroidism, may have acted as a synergistic 'double-hit' to skeletal muscle, which thereby contributed to the development of rhabdomyolysis (RM). This case highlights the need for vigilant monitoring of both musculoskeletal and endocrine systems in patients on ICIs, as the early recognition of irAEs is crucial to prevent life-threatening complications such as RM.</p>","PeriodicalId":94002,"journal":{"name":"Experimental and therapeutic medicine","volume":"31 4","pages":"115"},"PeriodicalIF":2.3000,"publicationDate":"2026-02-17","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC12976855/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Experimental and therapeutic medicine","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.3892/etm.2026.13110","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/4/1 0:00:00","PubModel":"eCollection","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

The use of immune checkpoint inhibitors (ICIs) has significantly improved outcomes in advanced malignancies, although these may induce immune-related adverse events (irAEs) involving multiple organ systems. The present case study reported on a 65-year-old man with squamous cell lung carcinoma who developed bilateral limb edema, profound fatigue and muscle weakness following chemotherapy, immunosuppressive therapy and iodine-125 brachytherapy. Laboratory tests revealed markedly elevated levels of creatine kinase and other muscle enzymes, overt hypothyroidism and positive antinuclear antibodies, consistent with overlapping immune-mediated myopathy and endocrine dysfunction. The patient was treated with diuretics, levothyroxine and tapering glucocorticoids, which led to a resolution of the symptoms, the normalization of enzyme levels and restoration of thyroid function. The excessive immune activation associated with ICI therapy, in combination with the hypometabolic state caused by hypothyroidism, may have acted as a synergistic 'double-hit' to skeletal muscle, which thereby contributed to the development of rhabdomyolysis (RM). This case highlights the need for vigilant monitoring of both musculoskeletal and endocrine systems in patients on ICIs, as the early recognition of irAEs is crucial to prevent life-threatening complications such as RM.

Abstract Image

Abstract Image

Abstract Image

肺癌伴辛替利单抗重叠综合征和甲状腺功能减退的横纹肌溶解1例报告。
使用免疫检查点抑制剂(ICIs)可以显著改善晚期恶性肿瘤的预后,尽管这些药物可能会诱发涉及多器官系统的免疫相关不良事件(irAEs)。本病例研究报告了一名65岁男性鳞状细胞肺癌患者,在化疗、免疫抑制治疗和碘-125近距离放疗后出现双侧肢体水肿、深度疲劳和肌肉无力。实验室检查显示肌酸激酶和其他肌肉酶水平明显升高,甲状腺功能减退和抗核抗体阳性,与重叠免疫介导的肌病和内分泌功能障碍一致。患者接受利尿剂、左旋甲状腺素和减量糖皮质激素治疗,症状得到缓解,酶水平恢复正常,甲状腺功能恢复。与ICI治疗相关的过度免疫激活,加上甲状腺功能减退引起的低代谢状态,可能对骨骼肌起到了协同“双重打击”的作用,从而促进了横纹肌溶解(RM)的发展。该病例强调了对使用ICIs的患者的肌肉骨骼和内分泌系统进行警惕监测的必要性,因为早期识别raes对于预防危及生命的并发症(如RM)至关重要。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书